Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 148, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2022, 6:10 PM MDT for Chase County, Hayes County, Perkins County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2022, 6:10 PM MDT (00:10 UTC)
- Expired
- Jun 7, 2022, 7:00 PM MDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Chase County, NE, Hayes County, NE, Perkins County, NE
The radar
The Goodland radar (KGLD), 142 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 12:57 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 5:38 PM MDT, 32 minutes earlier.
Area forecast discussion, Jun 7, 5:38 PM MDT, 32 minutes before
Area Forecast Discussion National Weather Service North Platte NE 638 PM CDT Tue Jun 7 2022 .UPDATE... Issued at 635 PM CDT Tue Jun 7 2022 Updated to clear Cherry, Sheridan, Garden, and Deuel counties from the Severe Thunderstorm Watch. Currently tracking supercells in Custer county and Perkins counties with a cluster of storms in Grant and Arthur counties. Storms continue to make good time moving southeast across the region and look to move out of the region in another hour or two. && .SHORT TERM...(This afternoon through Wednesday night) Issued at 1217 PM CDT Tue Jun 7 2022 A complex convective environment has evolved across central and western Nebraska this morning with multiple boundaries across the region and clouds across southwest Nebraska inhibiting surface destabilization and likely creating a differential heating boundary. The primary synoptic frontal boundary is draped generally along the Nebraska/Kansas border with a lee trof well off to our west. Expect Short wave energy evident in water vapor imagery will spill down from the northern Rockies and initiate convection along the lee trof upstream as is happening currently across northeast Wyoming. This activity will grow upscale and work its way through the panhandle and start entering the western portion of our area late this afternoon. 0-3km bulk shear vectors around 30kt largely orthogonal to the lee trof and long curved hodographs shown in Bufkit will support discrete supercells with steep lapse rates and ample CAPE supporting a severe wind/hail threat. Best potential for landspouts with convective initiation looks to lie just off to our northwest but will monitor closely. As the initial discrete cells move in from the west, the convective environment will offer greater amounts of instability and shear to the south closer to the synoptic boundary. Expect all severe threats to include big hail, damaging winds, and perhaps a tornado will be in play as the convective threat transitions to locations south of highway 92 by early this evening with discrete cells merging into clusters and eventually moving off to our southeast as an MCS. Once the Convection slides off to our southeast this evening, expect generally dry conditions for the overnight though a lingering shower or two may be possible early. Wednesday looks quiet and dry with high pressure moving across the High Plains, followed by a chance of showers/possibly some thunder Wednesday night as the high pushes off to our east and return flow brings a warm front up into the region. .LONG TERM...(Thursday through Tuesday) Issued at 1217 PM CDT Tue Jun 7 2022 The warm front will linger over the region on Thursday and serve as a focus for convection as a good amount of short wave energy undercuts the temporarily flattening ridge over the Rockies. Expect instability will surge during the afternoon and soundings on Bufkit show considerable CAPE in the hail growth zone along with steep lapse rates in the boundary layer, so a severe hail/wind threat will be present into Thursday night. Thereafter, ensemble guidance continues to amplify the upper ridge over the western US with well above normal temperatures through the weekend. However short wave energy undercutting the ridge combined with the lee trof east of the Rockies will prevent a dry forecast with at least a chance for some showers and thunderstorms through Monday. A deep trof will then move into the PacNW early next week with cooler temperatures closer to normal making their way in from the northwest on Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 633 PM CDT Tue Jun 7 2022 Thunderstorms are expected to continue through the evening hours becoming more widespread overnight. Severe thunderstorms are likely with very large hail and damaging winds as the primary threats. Visibility reductions should be expected in heavy rainfall from these storms as well. Improving conditions are expected after Midnight CDT lasting through Wednesday morning. Some strong winds could also be possible in the afternoon across KVTN with northwest gusts up to 22 knots. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...MBS SHORT TERM...MBS LONG TERM...MBS AVIATION...Kulik
Hazardous weather outlook, Jun 7, 1:55 PM MDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 255 PM CDT Tue Jun 7 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-082000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 255 PM CDT Tue Jun 7 2022 /155 PM MDT Tue Jun 7 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Severe thunderstorms are likely through this evening. Thunderstorms will move into southwest and central Nebraska through the evening. The main hazards will be damaging winds, large hail, and locally heavy rainfall. In addition, there is a risk for isolated tornadoes across portions of central and southwest Nebraska where an enhanced risk for severe thunderstorms will exist. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Severe thunderstorms will again be possible on Thursday afternoon and evening, mainly across western and southwest Nebraska. Main threats will be large hail and strong winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening, particularly across central and southwest Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 7, 5:19 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
619 PM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 17 ENE HYANNIS 42.07N 101.44W
06/07/2022 M66.00 MPH GRANT NE MESONET
GUDMUNDSEN
&&
CDCLocal storm report, Jun 7, 5:41 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
641 PM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL VENANGO 40.76N 102.04W
06/07/2022 M1.00 INCH PERKINS NE TRAINED SPOTTER
QUARTER SIZE HAIL IN VENANGO.
&&
SHAWN.JACOBSSpecial weather statement, Jun 7, 5:52 PM MDT, 18 minutes before
Special Weather Statement
National Weather Service North Platte NE
652 PM CDT Tue Jun 7 2022
NEZ035-036-057-059-080030-
Arthur NE-McPherson NE-Lincoln NE-Keith NE-
652 PM CDT Tue Jun 7 2022
...Strong thunderstorms will impact portions of eastern Arthur,
Keith, northwestern Lincoln and southwestern McPherson Counties
through 730 PM CDT/630 PM MDT/...
At 651 PM CDT/551 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 21 miles southeast of
Hyannis to 6 miles southeast of Arthur to 8 miles north of Lemoyne.
Movement was southeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ogallala, Sutherland, Paxton, Sarben, Lemoyne, Keystone, Sutherland
Reservoir, Roscoe, Kingsley Dam, Lena, Coker, Flatts, Nevens,
Broganville, McKeag, Calora, Big Bald Hill, Bucktail Lake, Three
Mile Lake and Diamond Bar Lake.
This includes the following highways...
Highway 61 between mile markers 85 and 119.
Highway 92 between mile markers 128 and 138.
Interstate 80 in Nebraska between mile markers 126 and 159.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT/700 PM
MDT/ for southwestern and west central Nebraska.
&&
LAT...LON 4153 10107 4111 10110 4102 10166 4139 10198
4155 10164 4174 10159
TIME...MOT...LOC 2351Z 316DEG 32KT 4172 10158 4151 10160 4139 10185
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
CDCLocal storm report, Jun 7, 6:00 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 16 NW IMPERIAL 40.68N 101.85W
06/07/2022 E1.00 INCH CHASE NE PUBLIC
&&
SHAWN.JACOBSSpecial weather statement, Jun 7, 6:02 PM MDT, 8 minutes before
Special Weather Statement National Weather Service North Platte NE 702 PM CDT Tue Jun 7 2022 NEZ070-080030- Hayes NE- 702 PM CDT Tue Jun 7 2022 ...A strong thunderstorm will impact portions of southern Hayes County through 730 PM CDT... At 702 PM CDT, Doppler radar was tracking a strong thunderstorm near Palisade, or 12 miles southwest of Hayes Center, moving east at 40 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Hayes Center and Hamlet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for southwestern Nebraska. && LAT...LON 4046 10134 4060 10085 4036 10079 4035 10132 TIME...MOT...LOC 0002Z 258DEG 42KT 4040 10120 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH JWS
Local storm report, Jun 7, 6:08 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
708 PM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 7 NE LAMAR 40.64N 101.89W
06/07/2022 M2.50 INCH CHASE NE STORM CHASER
STORM CHASER REPORTED TENNIS BALL SIZED HAIL. GUSTNADOES
ALSO REPORTED.
&&
SHAWN.JACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:02 PM MDT | Special Weather Statement | LBF | Hayes | 28 min |
| Jun 7, 6:17 PM MDT | Areal Flood Advisory | LBF | Custer | 119 min |
| Jun 7, 6:33 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 42 min |
| Jun 7, 6:36 PM MDT | Special Weather Statement | LBF | Lincoln | 39 min |
| Jun 7, 6:44 PM MDT | Areal Flood Advisory | LBF | Chase, Frontier, Hayes, Lincoln, Perkins | 115 min |
| Jun 7, 6:56 PM MDT | Special Weather Statement | LBF | Lincoln | 19 min |
| Jun 7, 7:14 PM MDT | Special Weather Statement | LBF | Lincoln | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.